Alert archive / California / Hazardous Seas Warnings in 2022
Hazardous Seas Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Apr 11, 2022, 2:08 PM PDT. It took effect at Apr 11, 2022, 9:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 2:08 PM PDT (21:08 UTC)
- In effect from
- Apr 11, 2022, 9:00 PM PDT
- Expired
- Apr 12, 2022, 8:54 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 11, 5:51 AM PDT, 8 hours 17 minutes earlier.
Area forecast discussion, Apr 11, 5:51 AM PDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
551 AM PDT Mon Apr 11 2022
.SYNOPSIS...Rain showers with small hail and mountain snow along
with brisk winds will continue through Tuesday in the wake of a
cold front. Cool and unsettled weather will continue through the
week with another storm system passing through around late
Wednesday into Thursday.
&&
.DISCUSSION...The strong surface low moved ashore in NW OR earlier
this morning, and the trailing cold front is presently making its
way SE across the County Warning Area. Precipitation has spread
across the area in the form of moderate rain in the lower
elevations and snow in the higher elevations. Snow levels ahead of
the front generally rose from around 3000 feet to almost 5000 feet
per profiler and model forecast data. These snow levels are
forecast to plummet during the morning hours, potentially reaching
1500 feet (or briefly even lower) before rising a bit later in the
day. The fact that the snow level drop occurs as the precipitation
becomes more showery in nature brings quite a bit of uncertainty
regarding forecast snow amounts. That being said, the snow
forecast appears to be on track with the heaviest snows occurring
above populated areas in the backcountry (where a foot of new snow
is possible). As a result, the current Winter Weather Advisory
has been left in place through 6 AM Tuesday. Northwesterly onshore
flow will aid in continued shower activity into Tuesday.
Mid-level temperatures will cool through midday today, with 700
mb temperatures falling to around -18C over the N portion of the
area. Colder temperatures aloft will lead to an increased threat
of small hail showers through Wednesday with the best chance
during the day today. In addition, isolated thunderstorms will be
possible across the northern half of the area this afternoon and
evening.
Temperatures will run 10 or more degrees below normal for the next
couple of days beneath the western low pressure trough. This will
set the stage for areas of freezing temperatures tonight, with the
potential of a hard freeze as well. Have hoisted a Hard Freeze
Watch for portions of the interior (except for Trinity County,
where the growing season is still a few days away). Have also
issued a Freeze Watch for Southern Lake County. There is low to
moderate certainty that a hard freeze will be realized due to the
potential for lingering clouds and wind tonight, but the day
shift can make that determination.
Winds will be quite gusty today, but most areas will be just below
Wind Advisory criteria. However, high resolution forecast data
suggests that portions of N Trinity County will reach criteria
from around 6 AM to 9 PM today, particularly from Junction City,
Douglas City, and Weaverville NE along Highway 3 to N of
Carrville. Due to potential impacts to vehicles and residents in
these population centers, decided to hoist a Wind Advisory for
today.
Through the end of the week, relatively cool and unsettled
weather will continue, as troughing remains across the Pacific NW.
Additional shortwaves rotating around that trough and eventually
spinning up another upper level low will result in additional
periods of precipitation. While confidence is low with respect to
timing in this kind of weather pattern, the bulk of operational
and ensemble runs are focused on the late Wednesday and Thursday
time period for another round of steadier precipitation. At this
time, snow levels with that system look like they will be above
3000 feet. /SEC
&&
.AVIATION...Gusty northerly winds are on the increase behind the
passing of a front. Conditions are occasionally hitting IFR early
this morning, with a transition to MVFR to VFR in progress today.
Precipitation has turned to light rain showers this morning, but
by late morning showers will turn convective with isolated
thunderstorms, small hail and gusty winds. There has been
pronounced low level wind shear farther south, including around
KUKI. Surface winds will begins picking up there later this
morning to lessen the threat. The northwesterly to northerly winds
will back down over the region overnight with mostly VFR to MVFR
CIGS developing. Brief lower VIS from shallow BR may develop after
sunset with all the leftover surface moisture around.
&&
.MARINE...The winds sharply switched northerly with the passing
of a front early this morning. Gale-strength winds will fill into
all marine zones throughout the morning. Gale gusts may be less
frequent in parts of the inner zones, but will occur, especially
associated with convective showers and thunderstorms that will
begin arriving by late morning. A mid period northwest swell will
fill in today which will generate combined sea heights upwards of
17 feet. The gale Warnings will drop off tonight as the
northerlies weaken and become more westerly later Tuesday around
10 to 15 kts, with stronger winds possible farther west in the
outer zones. Southerlies will strengthen on Wednesday as an area
of low pressure nears, but there is uncertainty in the strength
and position of the low.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 6 AM Tuesday for CAZ102-105>108.
Hard Freeze Watch from late tonight through Tuesday morning
for CAZ102-105-106-110-111-114.
Wind Advisory until 9 PM this evening for CAZ107.
Freeze Watch from late tonight through Tuesday morning
for CAZ115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 8 AM this morning
for PZZ450-455-475.
Gale Warning from 8 AM this morning to 11 PM this evening
for PZZ450-455-475.
Gale Warning until 11 PM this evening for PZZ470.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 11, 6:34 AM PDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 634 AM PDT Mon Apr 11 2022 CAZ109-112-113-121345- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 634 AM PDT Mon Apr 11 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Small hail showers are possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rainfall amounts of 1 to 2 inches are possible this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-121345- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 634 AM PDT Mon Apr 11 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM TUESDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect until 6 AM Tuesday morning. A Hard Freeze Watch is in effect for late tonight through Tuesday morning. Small hail showers are possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. 2 to 4 inches of rain are possible this week with locally higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-114-121345- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 634 AM PDT Mon Apr 11 2022 ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Hard Freeze Watch is in effect for late tonight through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rainfall amounts of 1 to 2 inches are possible this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ115-121345- Southern Lake- 634 AM PDT Mon Apr 11 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is in effect for late tonight through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rainfall amounts of around an inch are possible this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-121345- Northern Trinity- 634 AM PDT Mon Apr 11 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM TUESDAY... ...WIND ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect until 6 AM Tuesday morning. A Wind Advisory is in effect through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of mountain snow will continue through most of the week. In lower elevations, 1 to 2 inches of rain are possible this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-121345- Southern Trinity- 634 AM PDT Mon Apr 11 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect through 6 AM Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of mountain snow will continue through most of the week. In lower elevations, 1 to 2 inches of rainfall are possible this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-121345- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 634 AM PDT Mon Apr 11 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this afternoon and evening. Small hail showers are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rainfall amounts of 2 to 3 inches are possible this week. Isolated thunderstorms are possible Monday afternoon and evening. Small hail showers are possible through early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Apr 11, 9:15 AM PDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM SNOW 3 N REDWOOD VALLEY 39.31N 123.21W
04/11/2022 U1.0 INCH MENDOCINO CA TRAINED SPOTTER
SNOW FELL AFTER AROUND 0345 AM PDT AT 3500
FEET. TEMPERATURE:33 DEG.
&&
ZVSLocal storm report, Apr 11, 10:13 AM PDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1013 AM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 2 S WESTHAVEN-MOONSTONE 41.01N 124.10W
04/11/2022 E0.25 INCH HUMBOLDT CA PUBLIC
REPORTED BY NWS PERSONNEL AND PRIVATE
CITIZEN. MOST MELTED AS FELL. QUITE
MODERATE.
&&Local storm report, Apr 11, 10:50 AM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1050 AM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 3 NE FRESHWATER 40.80N 124.04W
04/11/2022 E0.25 INCH HUMBOLDT CA COCORAHS
SMALL HAIL REPORT FROM KNEELAND. HAIL
STOPPED BEFORE COMPLETELY COVERING GROUND.
&&
ZVSLocal storm report, Apr 11, 11:23 AM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1123 AM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM HAIL 4 N PEPPERWOOD 40.50N 123.99W
04/11/2022 E0.25 INCH HUMBOLDT CA PUBLIC
VIA SOCIAL MEDIA. SMALL HAIL AROUND 10AM AT
CARLOTTA, 300 FEET, 10MM HIGHWAY 36.
&&
ZVSLocal storm report, Apr 11, 11:58 AM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1158 AM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL CRESCENT CITY 41.75N 124.20W
04/11/2022 E0.25 INCH DEL NORTE CA PUBLIC
PHOTO OF SMALL HAIL VIA SOCIAL MEDIA
REPORTED AT CRESCENT CITY. SOME ACCUMULATION
AT SEA LEVEL.
&&
ZVSLocal storm report, Apr 11, 12:51 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1251 PM PDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW 3 S PEANUT 40.42N 123.17W
04/11/2022 M4.0 INCH TRINITY CA PUBLIC
PUBLIC ON SOCIAL MEDIA REPORTED 4 INCHES AT
3600 FEET, INT. HIGHWAY 3 AND HIGHWAY 36. 33
DEGREE. STILL SNOWING.
&&
ZVSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:18 PM PDT | Small Craft Advisory | EKA | 11 hr | |
| Apr 11, 3:43 AM PDT | Freeze Watch | EKA | 11 hr | |
| Apr 11, 3:43 AM PDT | Hard Freeze Watch | EKA | Del Norte, Humboldt, Lake, Mendocino | 11 hr |
| Apr 11, 3:43 AM PDT | Wind Advisory | EKA | Lake | 17 hr |
| Apr 11, 2:56 PM PDT | Frost Advisory | EKA | Mendocino | 18 hr |
| Apr 11, 2:56 PM PDT | Freeze Warning | EKA | Lake, Mendocino | 18 hr |
| Apr 11, 4:58 PM PDT | Special Weather Statement | EKA | Humboldt | 32 min |
Nearby
Hazardous Seas Warnings in California, 2022Every hazardous seas warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.